Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Facing hair fall and dandruff problem. Using nizoral to control it. Suggest some effective remedy

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I am having a lot of hair fall recently in the front area. Sometimes I lose more hair and sometimes less. I have dandruff but I use Nizoral to control it and other than that I have an oily scalp and no other scalp issues. Can you please suggest any remedies by which I can reduce the hairfall.
Posted Thu, 28 Mar 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
You probably seem to be having male pattern baldness( androgenetic alopecia) along with dandruff issue.
To treat the same
Continue with nizoral shampoo. Use it every alternate days till dandruff is gone and then use it once in a week to prevent dandruff from occurring
Do not oil hair frequently as it increases dandruff
Use minoxidil lotion 5 percent solution 1 ml twice in a day. Make it a point to wash hands after applying it in hair
Along with that taking finesteride 1mg orally once in a day would be helpful.
Male pattern baldness takes time to respond so do not expect immediate effects with these medicines. Atleast continuous use of these medicines for four to six month is required to see desirable response and once results are achieved treatment needs to be continued for prolonged period to maintain effects.
As above mentioned drugs are prescription drugs, I would advise you to consult a dermatologist near by so that proper follow up can be done.

Hope that answers your query. Should there be any other query, feel free to write back,
Above answer was peer-reviewed by
Follow-up: Facing hair fall and dandruff problem. Using nizoral to control it. Suggest some effective remedy 12 hours later
Thank You for providing me with your valuable feedback. I wanted to know how effective are multivitamins which are geared up specifically for hair, nails and skin, for eg: Nature's Bounty-hair skin and nails or maybe a biotin supplement having around 1000mcg of biotin. Will these have any effect on my condition and do they have any adverse side effects? Or the ones that you suggested will be better suited for my condition. Please let me know and I will act as per your suggestion.
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing back.
In androgenetic alopecia or male pattern baldness, multivitamins and biotin do not have any direct role in hair regrowth. However sometimes these supplements are prescribed by doctors esp the one with amino acids, multivitamins like biotin and a herbal supplement saw palmetto. Saw palmetto is said to work similarly as finesteride.
So sometimes dermatologists prescribe these supplements( tablet androanagen or keraglo men or follihair new) along with minoxidil solution and add tablet finesteride later on if not much results are seen.
Tablet finesteride should always be taken under a doctor's prescription. If you are not visiting a dermatologist sooner, start with any of these tablet mentioned above ( androanagen, keraglo men or follihair new)once in a day along with topical application of minoxidil solution.
Hope that answers your query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor